Alert archive / Florida / Tornado Warnings in 2025
Tornado Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Mar 10, 2025, 8:35 AM EDT for Lake County, Orange County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2025, 8:35 AM EDT (12:35 UTC)
- Expired
- Mar 10, 2025, 9:00 AM EDT
- In force
- 25 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Lake County, FL, Orange County, FL
The radar
The Tampa radar (KTBW), 118 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 0.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1053 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 9.8
The text
As transmitted.
943
WFUS52 KMLB 101235
TORMLB
FLC069-095-101300-
/O.NEW.KMLB.TO.W.0001.250310T1235Z-250310T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Melbourne FL
835 AM EDT Mon Mar 10 2025
The National Weather Service in Melbourne has issued a
* Tornado Warning for...
Southwestern Lake County in east central Florida...
West central Orange County in east central Florida...
* Until 900 AM EDT.
* At 834 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Mascotte, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Mascotte and Groveland around 840 AM EDT.
Howey-In-the-hills and Ferndale around 850 AM EDT.
Tavares around 900 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Minneola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2865 8196 2888 8172 2859 8155 2842 8196
TIME...MOT...LOC 1234Z 233DEG 40KT 2853 8196
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Law1 follow-up statement
256
WWUS52 KMLB 101247
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
847 AM EDT Mon Mar 10 2025
FLC069-095-101300-
/O.CON.KMLB.TO.W.0001.000000T0000Z-250310T1300Z/
Lake FL-Orange FL-
847 AM EDT Mon Mar 10 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM EDT FOR
SOUTHWESTERN LAKE AND WEST CENTRAL ORANGE COUNTIES...
At 846 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Groveland, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Mascotte, Clermont, and Groveland around 850 AM EDT.
Howey-In-the-hills and Lake Apopka around 900 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Minneola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2858 8196 2883 8170 2859 8156 2845 8190
TIME...MOT...LOC 1246Z 234DEG 34KT 2856 8185
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
LawWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Mar 10, 7:22 AM EDT, 1 hour 13 minutes earlier. Its key messages:
- Issued at 203 AM EDT Mon Mar 10 2025
- A 70-80% chance for rain and a few storms today. There is a Marginal Risk (at least 5%) for severe wind gusts and hail from near Orlando and southeastward.
- Gusty winds from 25 to 35 mph are forecast today, prompting a Wind Advisory for East Central Florida from 10 am to 7 pm.
- Hazardous to dangerous boating conditions quickly develop today and tonight as winds and seas increase.
- Calmer weather returns from Tuesday through much of this week. A steady warming trend gets underway mid to late week.
Area forecast discussion, Mar 10, 7:22 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
722 AM EDT Mon Mar 10 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 203 AM EDT Mon Mar 10 2025
- A 70-80% chance for rain and a few storms today. There is a
Marginal Risk (at least 5%) for severe wind gusts and hail from
near Orlando and southeastward.
- Gusty winds from 25 to 35 mph are forecast today, prompting a
Wind Advisory for East Central Florida from 10 am to 7 pm.
- Hazardous to dangerous boating conditions quickly develop today
and tonight as winds and seas increase.
- Calmer weather returns from Tuesday through much of this week. A
steady warming trend gets underway mid to late week.
&&
.PREVIOUS DISCUSSION...
Issued at 203 AM EDT Mon Mar 10 2025
----------Synoptic Overview----------
Split flow continues across the Eastern U.S. this morning. The polar
jet resides over the Great Lakes, and the subtropical jet extends
along the northern Gulf coast. Within the subtropical jet is a well-
defined shortwave trough over S Mississippi. Its surface reflection
is low pressure near Panama City, a stationary front extending east
along the I-10 corridor, and a cold front in the NE Gulf. Sporadic
deep convection is occurring in the vicinity of the surface features.
This disturbance is forecast to translate quickly eastward today,
swinging the surface cold front across the state. Modified mT air
has been advected over the Florida Peninsula on southerly breezes.
This near-surface environment, beneath a cooling middle troposphere,
should allow for modest instability to develop. A 40-50 KT LLJ is
forecast at 5 KFT from this morning into the afternoon. Momentum
transfer algorithms and proximity soundings indicate that gusty
winds should mix to the surface today both in convection and via
mechanical mixing.
The feature shifts into the Atlantic late tonight. H5 heights
increase and surface high pressure builds over the Florida Peninsula
by Tuesday night. A weakening shortwave is then projected to pass
north of the state on Thursday. Moisture return appears quite
limited with this feature.
09/12Z Cluster analysis showed relatively strong agreement within
the grand ensemble well into the extended forecast. Late this week
and through the weekend, attention turns to a full-latitude trough
emerging off the Pacific. The guidance forms a powerful sub-980
mb low- pressure center over the N Plains by late Friday.
Initially, ridging should overtake the Southeast U.S. ahead of
this system through Saturday. For Florida, the southern tail of
the cold front associated with the large extratropical cyclone is
forecast to arrive by Sunday. Additional energy is likely to be
crashing onto the West Coast late next weekend. Ahead of this
disturbance, above-normal heights should bubble northward from
the tropics and across Florida early next week.
-------Sensible Weather & Impacts-------
Today - Tonight...
The keys to the forecast day are the timing and intensity of showers
and embedded storms as a cold front sweeps from northwest to
southeast across the district. Hi-res guidance tracks this activity
from near I-4 mid-morning to the Treasure Coast by mid-afternoon.
SPC has highlighted a Marginal Risk (at least 5% chance) for a storm
to become severe mainly from near Orlando and points east & south
(excluding much of Martin Co.). The primary storm threats are wind
gusts of 50-60 mph and hail to quarter size. Enough low-level
helicity exists for a non-zero brief tornado risk (the chance is
around 2%). The quick movement of the rain and recent dry
conditions should limit the potential for excessive rain impacts.
Outside the rain/storms, gusty winds are forecast in a couple of
phases. Ahead of the storms, there is a 40-60% chance for peak wind
gusts of 35 mph or greater. Finally, as skies begin to clear along I-
4 and northwest late this afternoon, there is a 30-40% chance for a
few gusts to 35 mph as well. With this in mind, we will go beneath a
Wind Advisory across east Central Florida from 10 am to 7 pm. Expect
a wide range of high temps today... from the upper 60s/low 70s near
and northwest of I-4 to the mid/upper 80s south of Ft Pierce.
Much drier air quickly returns tonight as we stay breezy. Turning
much cooler with lows in the 49-55F range by dawn.
Tuesday - Saturday...
High pressure drifts overhead by midweek, ensuring quiet weather. A
disturbance passing well to our north on Thursday looks too weak
for any more but some clouds and perhaps sprinkles.
Chilly mornings are anticipated through Thursday, with many rural
spots slipping into the 40s by Wednesday morning! Turning warmer by
the afternoons, with mid 70s Tuesday warming to the low/mid 80s for
all but the immediate coast by Thursday. By Saturday, we should turn
even warmer with mid/upper 80s forecast.
Sunday - Monday...
As the weakening cold front associated with the strong mid-latitude
cyclone arrives in Florida, we have 30-40% chances for showers and a
few storms on Sunday. Dry weather returns early next week as that
disturbance departs. Highs in the 80s Sunday settle into the
mid/upper 70s by Monday.
&&
.MARINE...
Issued at 203 AM EDT Mon Mar 10 2025
Today - Tuesday... Hazardous to dangerous boating conditions are
forecast to develop. Low pressure moves north of the area,
dragging a cold front across the waters today. SW winds increase
to 20-30 KT ahead of the front, becoming NW behind the boundary
this evening. Gusts to gale force are expected, particularly well
offshore where a Gale Warning will go into effect this afternoon.
Winds only slowly decrease overnight into Tuesday, NW 15-20 KT by
late Tuesday afternoon. Seas 3-6 FT by this afternoon, building to
4-6 FT nearshore / 6-11 FT offshore by early Tuesday. Seas only
subside slightly, 4-5 FT nearshore / 5-10 FT offshore, by sunset
Tuesday.
Wednesday - Friday... High pressure builds over the area allowing
winds and seas to relax. Variable winds less than 10 KT on
Wednesday, then S/SE winds 5-12 KT Thu/Fri. Still some 7 FT seas
possible early Wednesday in the Gulf Stream, but nearshore seas
lessen to 3-4 FT. Nearshore seas 2-4 FT Thu/Fri.
&&
.AVIATION...
(12Z TAFs)
Issued at 722 AM EDT Mon Mar 10 2025
Showers and storms ahead of a cold front will begin to push into
Lake County near to just after 12Z this morning, with this band of
convection continuing E/SE across the area today ahead of a cold
front. Predominant MVFR cigs and tempo IFR/MVFR visibilities will
accompany this activity. Any storms will be capable of producing
strong gusts to 40-50 mph and there is a low chance (less than 15%)
for localized damaging winds to 60 mph. A low threat also exists for
a brief tornado and small hail. Even outside of storms it will be
windy today, with west to southwest winds increasing up to 15-22
knots and gusts 30-35 knots.
Breezy to windy W/NW winds will continue into this evening. Band of
showers and storms will have shifted offshore and south of the area
by early evening. Some lower clouds will build back into northern
portions of east central Florida late this evening, and may produce
some tempo MVFR cigs into the overnight hours.
&&
.FIRE WEATHER...
Issued at 203 AM EDT Mon Mar 10 2025
Tuesday - Wednesday... High pressure delivers much drier air to the
state and fire sensitive conditions return. Critically low RHs in
the low/mid 30s (%) are forecast each afternoon. Winds NW 8-14
MPH on Tuesday lessen to SE/SW 5-10 mph on Wednesday.
Thursday - Friday... Interior areas will see low RH readings from 35-
40% each afternoon along with S winds of 5-12 MPH.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 50 73 49 / 80 0 0 0
MCO 73 52 74 51 / 80 0 0 0
MLB 78 53 73 51 / 80 0 0 0
VRB 80 52 73 49 / 70 0 0 0
LEE 70 50 75 49 / 80 0 0 0
SFB 72 50 75 49 / 80 0 0 0
ORL 73 52 75 52 / 80 0 0 0
FPR 83 52 73 49 / 70 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory from 10 AM this morning to 7 PM EDT this evening
for FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-
264-347-447-547-647-747.
AM...Small Craft Advisory from 3 PM this afternoon to 11 AM EDT
Tuesday for AMZ550.
Small Craft Advisory from 11 AM this morning to 11 AM EDT
Tuesday for AMZ552.
Small Craft Advisory from 11 AM this morning to 4 PM EDT Tuesday
for AMZ555.
Small Craft Advisory until 3 PM EDT this afternoon for AMZ570-
572-575.
Small Craft Advisory from 3 AM to 4 PM EDT Tuesday for AMZ570-
572-575.
Gale Warning from 3 PM this afternoon to 3 AM EDT Tuesday for
AMZ570-572-575.
&&
DISCUSSION...Heil
AVIATION...WeitlichHazardous weather outlook, Mar 10, 3:10 AM EDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 310 AM EDT Mon Mar 10 2025 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-110115- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 310 AM EDT Mon Mar 10 2025 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Today and tonight. .THUNDERSTORM IMPACT... A cold front moving across the area will spark a band of rain and embedded lightning storms. There is a Marginal Risk, or at least a 5% chance, for severe storms. The primary hazards from any strong storms today will be damaging wind gusts and large hail. There is a very small chance for a brief tornado as well. Expect the band of rain and storms over the I-4 corridor this morning before moving toward the Space and Treasure Coasts this afternoon. .HIGH WIND IMPACT... A Wind Advisory will be in effect from 10 am to 7 pm today. Even outside of rain and storms, wind gusts from 25 to 35 mph are forecast. Secure any loose, lightweight items. .RIP CURRENT AND SURF IMPACT... A moderate risk of life-threatening rip currents exists at the beaches of Volusia and northern Brevard counties today. Always swim near a lifeguard and never enter the water alone. .WIND AND SEA IMPACT... Hazardous to dangerous boating conditions will develop through the day. Gusty southwest winds will increase over the local Atlantic and veer northwesterly by this evening. Gale-force gusts are possible this evening well offshore. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. At least a Moderate risk of rip currents will exist at the beaches Tuesday and beyond. Hazardous boating conditions will continue on Tuesday. There is a low chance for isolated lightning storms on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Please refer to the Graphical Hazardous Weather Outlook at weather.gov/mlb/ghwo for more information. Heil
In the hours before
Special weather statement, Mar 10, 8:31 AM EDT, 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
831 AM EDT Mon Mar 10 2025
FLZ044-045-144-101300-
Northern Lake County FL-Orange FL-Southern Lake County FL-
831 AM EDT Mon Mar 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAKE AND WEST
CENTRAL ORANGE COUNTIES THROUGH 900 AM EDT...
At 830 AM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Dade City, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Minneola, Mascotte, Leesburg, Lake Harris, and Tavares.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
&&
LAT...LON 2878 8195 2896 8179 2896 8175 2859 8156
2842 8196
TIME...MOT...LOC 1230Z 233DEG 30KT 2850 8208
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LawThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 12:56 AM EDT | Wind Advisory | MLB | Brevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more | 23 hr |
| Mar 10, 2:14 AM EDT | Gale Warning | MLB | 27 hr | |
| Mar 10, 8:31 AM EDT | Special Weather Statement | MLB | Lake | 29 min |
| Mar 10, 8:57 AM EDT | Tornado Warning | MLB | Lake, Orange | 22 min |
| Mar 10, 9:13 AM EDT | Special Marine Warning | MLB | 32 min | |
| Mar 10, 9:32 AM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole, Volusia | 28 min |
| Mar 10, 9:34 AM EDT | Tornado Warning | MLB | Orange, Seminole, Volusia | 26 min |
| Mar 10, 9:57 AM EDT | Tornado Warning | MLB | Seminole, Volusia | 36 min |
| Mar 10, 9:59 AM EDT | Special Marine Warning | MLB | 2 hr | |
| Mar 10, 10:17 AM EDT | Tornado Warning | MLB | Volusia | 28 min |
| Mar 10, 10:22 AM EDT | Special Weather Statement | MLB | Orange, Seminole | 53 min |
| Mar 10, 11:04 AM EDT | Special Marine Warning | MLB | 86 min | |
| Mar 10, 11:10 AM EDT | Special Weather Statement | MLB | Orange | 35 min |
| Mar 10, 11:22 AM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 12 min |
| Mar 10, 11:47 AM EDT | Special Weather Statement | MLB | Orange | 28 min |
| Mar 10, 12:04 PM EDT | Special Weather Statement | MLB | Okeechobee | 41 min |
| Mar 10, 12:15 PM EDT | Special Weather Statement | MLB | Brevard | 30 min |
| Mar 10, 12:27 PM EDT | Special Marine Warning | MLB | 63 min | |
| Mar 10, 12:34 PM EDT | Special Weather Statement | MLB | Okeechobee, Saint Lucie | 41 min |
| Mar 10, 12:45 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee, Saint Lucie | 30 min |
| Mar 10, 12:51 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 39 min |
| Mar 10, 12:53 PM EDT | Special Marine Warning | MLB | 112 min | |
| Mar 10, 12:58 PM EDT | Tornado Warning | MLB | Saint Lucie | 32 min |
| Mar 10, 2:49 PM EDT | Special Marine Warning | MLB | 56 min |
Nearby
Tornado Warnings in Florida, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.